Discussions By Condition: Mental conditions


Posted In: Mental conditions 3 Replies
  • Posted By: Anonymous
  • April 30, 2008
  • 04:23 PM


Last year I took an overdose and have since been recieving treatment for depression but things have got a lot worse recently. My sleep has deteriorated even more my legs are restless or my mind is racing so I am exhausted most of the time. Sometimes I feel so bad I can't/wont physically move its like i'm paralysed. Can someone please give me some answers or suggest what the cause of this might be.

Many Thanks

Reply Flag this Discussion

3 Replies:

  • HiNot sure how much help I can be when it comes to the medical side of this, but just wanted to let you know that i used to have some of the same symtoms. I couldnt sleep at all, and spent nearly 4 months just led on the floor staring at a wall (except for getting up to eat of course)- same as you i couldnt/wouldnt physically move.It could be a relapse of your depression - just in a different form. Personally, I just remember that it cant get any worse, and that there is still a point in living even if it doesnt feel like it at the time. When you say treatment, do you mean medication? Medicines can sometimes make it worse after a while, but definately dont stop taking them without speaking to your doctor.Hope that helps a bit!
    Anonymous 42,789 Replies Flag this Response
  • XI really feel for you.... I KNOW what you are going through. I am BiPolar, and can tell you right now you are not alone. After being off of my cocktail of meds for many months, 2 weeks ago I "fractured" (my term for cycling) I had thought I had been ok for the months I was off the meds. I knew better though, and had my worst break in my life. I have been BiPolar for many years, and I know the disease inside and out. Not being on meds is DANGEROUS!!!! I am not saying you are BiPolar, but you might want to bring up your symptoms with your doctor. BiPolars can start their life of ***l with bouts of depression, which is what happened to me as a teen. Over the years it came to full blown BiPolar disorder. The restless legs can be a result of your meds. I dont know which one of mine does it to me, but when I am on all 5 of my meds, my legs drive me crazy!!!!! The not sleeping, well I am at that point right now. I HATE the night. I just lay there and my Brain goes NUTS!!!!! It will not shut up. I get these grand ideas that I obsess over. I mean it is literally ***l for me. Right now my primary care doc has me on an antidepressant only. She is not comfortable messing with all of the meds I need to be on because there are SO many. I was put on the antidepressant because when I fractured I went super depressed. I ended up in the er because I KNEW I would kill myself if I didnt do something. So the antidepressant has pulled me up, but now I am mixed and rapid cycling. So I feel BOTH some of the highs and lows of the disease at the same time. I cant sleep, my thoughts race, but I still have NO will to live, NO emotions, all the sad stuff too. Its very hard to go through this. I cant see a mental health doc untill August, so I will have to suffer through.PLEASE go to your doctor, tell them what is going on. THERE IS HELP and most important HOPE!!! I know it might be hard to see right now, but I have been through this enough to know for a fact that with help it DOES GET BETTER!!!! It may mean a med change, or more meds, but it will help. Good Luck....God Bless
    Anonymous 42,789 Replies Flag this Response
  • Thanks =) I told my Dr and they changed my medication and my diagnosis...now apparently I have BiPolar and I'm on an anti-psychotic with an anti-depressant. It seems to be going ok but I'm not convinced. I still get these horrible days were I can't move and I still get restless legs sometimes within two or three days of each other. I don't know whats going on but at least now the Dr's are listening.Thanks xx
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?